Tennessee, 2003Damaging Wind in Tennessee, November 18, 2003
November 18, 2003 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 18, 3:45 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 18, 3:45 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CST TUE NOV 18 2003
.DISCUSSION...
A SFC TROUGH EXTENDING ACROSS NORTH CENTRAL INTO SE AR WILL MOVE
THROUGH OUR CWA THIS MORNING. THIS WILL BE THE FOCUS BOUNDARY FOR
OUR FIRST SHOT OF SVR WX TDY. THE BEST SHEAR WILL BE MAINLY THIS
MORNING WITH MARGINAL INSTABILITY. THE BEST SVR WX THREAT EARLY TDY
WILL BE MAINLY WIND. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY
RAIN IS ANOTHER THREAT...BUT AMOUNTS SHOULD BE IN THE 1-2 INCH
RANGE. WILL HOLD OFF ON ISSUING A FLOOD WATCH...BUT WILL CONT TO
MONITOR CLOSELY.
THE MAIN COLD FRONT OVER SRN PLAINS BEGINS TO ACCELERATE EWD AND
MOVES THROUGH OUR CWA TNT. A SFC LOW WILL DEVELOP ALONG THE FRONT AS
A DEEP UPPER TROUGH FOLLOWS THE FRONT. SVR WX STILL A POSSIBILITY
THIS AFTERNOON AND EVENING BUT THE THREAT WILL EVOLVE INTO LARGE
HAIL SCENARIO AS TEMPS COOL ALOFT FROM THE SHORTWAVE.
A SFC HIGH BUILDS IN FROM THE W WED AND WILL EXTEND ACROSS THE LWR
MS VLY THU NITE BEFORE MOVING EWD. THE NEXT COLD FRONT WILL MOVE
THROUGH LATE SUN.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
SWC
Hazardous weather outlook, Nov 18, 5:00 AM CST, 1 hour 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
500 AM CST TUE NOV 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...INCLUDING TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER A SMALL
PORTION OF NORTHEAST MISSISSIPPI...MAINLY FOR TUPELO AND AREAS SOUTH
AND EAST.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF
THE MID-SOUTH. THIS INCLUDES THE REST OF NORTH MISSISSIPPI...WEST
TENNESSEE...EAST ARKANSAS AND THE MISSOURI BOOTHEEL.
A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD ACROSS THE MID-SOUTH TODAY. A FEW OF THE EMBEDDED STORMS
COULD BECOME STRONG ENOUGH TO CONTAIN DAMAGING STRAIGHT-LINE WINDS
TO 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT THIS MORNING.
HEAVY RAINFALL IS ANOTHER POSSIBILITY IF NUMEROUS STORMS TRACK OVER
THE SAME AREA.
A SECOND LINE OF THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING IN ASSOCIATION WITH THE MAIN COLD FRONT. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL.
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM NOW THROUGH
THIS EVENING.
.DAYS TWO THROUGH SEVEN...INCLUDING WEDNESDAY THROUGH MONDAY.
ANOTHER COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY. A
FEW OF THESE STORMS COULD BE STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
Thunderstorm Wind, Lauderdale
- When
- November 18, 6:30 AM CST to 6:35 AM CST
- Where
- Lauderdale County, Ripley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.733, -89.550
A couple of trees were knocked down across a road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oklahoma, November 18, 2003$20 million · 2.75 in hail · 15 events
- Tornadoes and Flash Flood in Mississippi, November 18, 20032 injured · $754,000 · F1 · 34 events
- Rip Current in Florida, November 18, 20031 death · 1 event
- Hail in Missouri, November 18, 2003$6.0 million · 2.75 in hail · 1 event
- Tornado in Louisiana, November 18, 2003$250,000 · F1 · 1 event
- Tornado in Alabama, November 18, 20032 injured · $100,000 · F1 · 1 event
- Damaging Winds in Alabama, November 18, 2003$360,000 · 80 kt wind · 14 events
- High Wind and Strong Wind in Washington, November 18 to 19, 2003$350,000 · 54 kt wind · 3 events
- Tornado in Alabama, November 18, 2003$105,000 · F1 · 1 event
- Tornado in Louisiana, November 18, 2003$100,000 · F1 · 1 event
- Flash Flood in Arkansas, November 18, 2003$300,000 · 1 event
- Damaging Winds in Louisiana, November 18, 2003$194,000 · 87 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329190.